MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a balloon rupture and difficulty in removal occurred.A 7.0 x 150, 75cm mustang balloon catheter was selected for a fistula declot.It was advanced for dilatation.The balloon was inflated once but did not reach its nominal pressure before it burst and became lodged, making removal from the sheath impossible.The doctor attempted to remove the balloon but was unsuccessful.Consequently, vascular surgery was called, and the patient required emergency surgery for removal.The patient underwent an emergency cutdown procedure, and the mustang balloon was successfully removed.No further complications were reported for the patient.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.A visual and tactile examination found the shaft of the device to have completely detached at two locations.The first break was located approximately 80mm proximal from the distal tip.The second break was located approximately 460mm proximal of the first break in the shaft.The third part of the shaft that had the hub attached was not returned.Multiple inner shaft kinks was noted.Severe stretching damage was noted on the inner shaft.This type of damage is consistent with excessive tensile force being applied to the device.A visual examination observed no damage to the tip of the device.The distal markerband was detached from the shaft and not returned with the device.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19533421
Report Number2124215-2024-35137
Device Sequence Number20720340
Product Code LIT
UDI-Device Identifier08714729794578
UDI-Public08714729794578
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0030888373
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown